MAUDE Adverse Event Report: DEPUY MITEK LLC US BARREL TORNADO BURR 4.0MM 5PK; ARTHROSCOPE

DEPUY MITEK LLC US BARREL TORNADO BURR 4.0MM 5PK; ARTHROSCOPE
Catalog Number 283489
Medical Device Problem Codes Mechanical Problem (1384); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: h4: the device manufacture date is currently unavailable.Photos were returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned photos.After the photos visualization, it was observed that two barrel tornado burr 4.0mm 5pk are shown, the devices black connectors do not appear to have structural anomalies as well as the outer tubes, with the photo provided is not possible to evaluate the condition of the inner tubes.The overall complaint was unconfirmed as the observed condition of the two barrel tornado burr 4.0mm 5pk would have not contributed to the complained device issue.Based on the investigation findings, it was conclude that the photo provided does not show enough evidence to adjudicate a root cause for the issue experienced by the customer.The devices need to be physical evaluated, in order to identify the issue reported by the customer.Therefore.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported by the sales rep in singapore that during an ankle reconstruction surgery on an unknown date it was observed that the 2x barrel tornado burr 4.0mm blade device inner piece was not spinning on usage and stuck.Another like device was used to complete the procedure.There was a ten minute delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.Report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H4: the device manufacture date was reported as unknown in the initial report.Please note that the date of manufacture has been updated accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The product was returned to j&j medtech orthopaedics for evaluation.J&j medtech orthopaedics then conducted visual inspection of the device received.Visual inspection revealed that the inner hub was jammed on the outer hub.Attempts were made to disassemble both hubs, however they could not be disassembled.The functional check could not be performed as well due to the jamming.The overall complaint was confirmed as the observed condition of the barrel tornado burr 4.0mm 5pk would contribute to the complained device issue.Based on the investigation findings, the root cause us traced to procedural variables, such handling of the device or product interaction during procedure; the blade was subjected to excessive lateral loading, which caused it to fail.As per ifu, excessive side loading may result in blade wear and degradation, as well as clogging and/or seizing.Therefore, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the product was returned to j&j medtech orthopaedics for evaluation.J&j medtech orthopaedics then conducted visual inspection and functional test of the device received.Visual inspection revealed that a barrel tornado burr 4.0mm 5pk was received new, in its inner sealed packaging.The packaging was opened to verify the device condition, it was determined that the device does not show any structural anomaly, both hubs were able to be disassembled and reassembled without restriction.To test its functionality, test pump and a test handpiece were used.The pump was turned on and the handpiece was connected to it, the barrel tornado burr 4.0mm 5pk was placed into the handpiece and activated.The blade was able to rotate as expected.No failure was identified.The overall complaint was unconfirmed as the observed condition of the barrel tornado burr 4.0mm 5pk would have not contributed to the complained device issue.¿ based on the investigation findings and since the device passed visual and functional checks, it was conclude that there is no enough evidence to adjudicate a root cause for the issue experienced by the customer.Therefore, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
BARREL TORNADO BURR 4.0MM 5PK
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key20628872
Report Number1221934-2024-03976
Device Sequence Number7458344
Product Code HRX
UDI-Device Identifier10886705022052
UDI-Public(01)10886705022052(10)M2305011(17)280430
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number283489
Device Lot NumberM2305011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer12/02/2024
12/06/2024
12/10/2024
12/10/2024
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date12/03/2024
12/09/2024
12/16/2024
12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown